Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 103, NWS New Orleans, LA

September 30, 2012Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Sep 30, 2012, 4:36 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Sep 30, 2012, 9:15 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2012, 4:36 AM CDT (09:36 UTC)
In effect from
Sep 30, 2012, 9:15 AM CDT
Expired
Oct 1, 2012, 9:55 AM CDT
In force
25 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Tchefuncte River near Covington (CUSL1). The gauge peaked at 19.77 ft at Sep 30, 2012, 12:00 PM CDT.

actionminormoderate1015202509/3010/0110/02
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS44 KLIX 300936
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
436 AM CDT SUN SEP 30 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. 
  TAMMANY PARISH
...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN LOUISIANA...
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN LOUISIANA...
  BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.



DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.



A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-011536-
/O.EXT.KLIX.FL.W.0099.000000T0000Z-121002T0330Z/
/CGSL1.2.ER.120930T0417Z.120930T1200Z.121001T2130Z.NO/
436 AM CDT SUN SEP 30 2012

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* UNTIL MONDAY EVENING.
* AT  4:00 AM SUNDAY THE STAGE WAS 51.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 45.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 52.5 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 50.0 FEET...PROPERTY ALONG THE EAST BANK WILL BE 
  INUNDATED. THE ENTRANCE DRIVEWAY TO PROPERTY NEAR THE GAGE ON THE 
  EAST BANK WILL BECOME IMPASSABLE. WATER WILL COVER MILLION DOLLAR 
  ROAD AT THE INTERSECTION OF KC CAMP ROAD. CAUTION IS URGED DRIVING 
  ALONG MILLION DOLLAR ROAD. THE RIVER WILL BE BANKFULL AT SAINT 
  JOSEPH ABBEY DOWNSTREAM THREATENING THE ABBEY PARKING LOT


$$

LAC103-011535-
/O.NEW.KLIX.FL.W.0103.120930T1415Z-121001T1559Z/
/CUSL1.1.ER.120930T1415Z.120930T1800Z.121001T0959Z.NO/
436 AM CDT SUN SEP 30 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON.
* FROM THIS MORNING TO MONDAY MORNING.
* AT  3:30 AM SUNDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 20.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING 
  LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND
* IMPACT...AT 18.0 FEET...THE CAMP TCHEFUNCTE SOFTBALL FIELD WILL BE 
  UNDER WATER. THE CAMP PARKING LOT IS THREATENED WITH FLOODING AND 
  VEHICLES ARE ADVISED TO BE MOVED IF HIGHER RIVER STAGES ARE 
  ANTICIPATED.

$$
3 follow-up statements
406 
WGUS84 KLIX 301418
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
918 AM CDT SUN SEP 30 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING 
  ST. TAMMANY PARISH
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-011500-
/O.EXT.KLIX.FL.W.0103.000000T0000Z-121001T1500Z/
/CUSL1.1.ER.120930T1526Z.120930T1800Z.121001T0900Z.NO/
918 AM CDT SUN SEP 30 2012

THE FLOOD WARNING CONTINUES FOR
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON.
* UNTIL MONDAY MORNING.
* AT 8:30 AM SUNDAY THE STAGE WAS 19.6 FEET. 
* MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY THIS AFTERNOON. THE 
  RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE TOMORROW.
* IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING 
  LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND.

$$

98/SO
610 
WGUS84 KLIX 302312
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
612 PM CDT SUN SEP 30 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST.
TAMMANY PARISH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-020000-
/O.EXT.KLIX.FL.W.0103.000000T0000Z-121002T0000Z/
/CUSL1.1.ER.121001T1200Z.121001T1200Z.121001T1800Z.NO/
612 PM CDT SUN SEP 30 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON.
* UNTIL MONDAY EVENING.
* AT 5:30 PM SUNDAY THE STAGE WAS 19.6 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
  TOMORROW MORNING.  THE RIVER IS THEN EXPECTED TO FALL TO A STAGE
  NEAR 16.4 FEET ON WEDNESDAY MORNING OCTOBER 3.
* IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING
  LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND.
251 
WGUS84 KLIX 011455
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
955 AM CDT MON OCT 1 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST.
TAMMANY PARISH



&&

LAC103-011525-
/O.CAN.KLIX.FL.W.0103.000000T0000Z-121002T0000Z/
/CUSL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT MON OCT 1 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON.
* AT  9:30 AM MONDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.2 FEET.  THE 
  RIVER IS EXPECTED TO FALL TO AROUND `7.5 FEET BY TOMORROW EVENING. .


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 30, 3:09 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 30, 3:09 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 AM CDT SUN SEP 30 2012

.SYNOPSIS...

SURFACE LOW LOCATED JUST NORTH OF HOUSTON EARLY THIS MORNING. WARM
FRONT EXTENDS EASTWARD ALONG THE LOUISIANA-MISSISSIPPI
BORDER...JUST SOUTH OF MCCOMB AND HATTIESBURG. UPPER LOW IS
CENTERED OVER OKLAHOMA. ONE BAND OF SHOWERS IS EXITING THE
MISSISSIPPI COASTAL COUNTIES. ANOTHER BAND OF SHOWERS IS MOVING
EAST OF THE ATCHAFALAYA RIVER BASIN...WITH THE MAIN AREA OF RAIN
AND THUNDERSTORMS OVER NORTHERN LOUISIANA AND EASTERN TEXAS.
TEMPERATURES ARE IN THE MIDDLE 70S EVERYWHERE EXCEPT
MCCOMB...NORTH OF THE WARM FRONT...WHERE TEMPERATURES ARE IN THE
MIDDLE 60S. AIRMASS IS NEARLY SATURATED AT ALL SITES.

&&

.SHORT TERM...

MAIN WEATHER THREATS ARE IN THE FIRST 24 HOURS OF THE FORECAST.
TEXAS LOW IS STILL ANTICIPATED TO MOVE EAST-NORTHEAST JUST SOUTH
OF AN ALEXANDRIA TO NATCHEZ LINE TODAY AND TONIGHT BEFORE REACHING
CENTRAL MISSISSIPPI MONDAY MORNING...AND INTO WESTERN KENTUCKY BY
TUESDAY MORNING. WIDESPREAD RAIN WILL BE ALONG AND JUST LEFT OF
THE SURFACE LOW TRACK...WHICH SHOULD KEEP THE HEAVIEST RAIN JUST
OUTSIDE OF THE AREA.

HOWEVER...AN UPPER IMPULSE JUST SOUTH OF HOUSTON EARLY THIS
MORNING WILL WORK ACROSS THE AREA THIS AFTERNOON AND EVENING WITH
DRYING BEHIND IT. A BROKEN BAND OF SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF THIS IMPULSE AND MOVE ACROSS THE AREA...BETWEEN
2PM AND 10PM TODAY. PRECIPITABLE WATER VALUES REMAIN ABOVE 2.25
INCHES EARLY THIS MORNING. THE STRONGEST OF THESE SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING A COUPLE OF INCHES OF
RAIN IN AN HOUR OR LESS. GROUND IS SATURATED ACROSS JUST ABOUT THE
ENTIRE AREA...SO WILL LEAVE FLASH FLOOD WATCH IN PLACE...AND IT
MAY NEED TO BE EXTENDED A FEW HOURS BY THE DAY SHIFT. SHEAR WILL
BE SUFFICIENT FOR SEVERE WEATHER...BUT WITH THE SATURATED
SOUNDINGS...INSTABILITY WILL BE VERY LIMITED. CELLS ALONG THE
BAND OF SHOWERS AND THUNDERSTORMS WILL NEED TO BE WATCHED FOR
BRIEF CIRCULATIONS.

MAIN AREA OF PRECIPITATION SHOULD CLEAR THE CWA BEFORE MIDNIGHT.
WITH DEEPENING UPPER AND SURFACE LOWS JUST TO THE NORTH OF THE
AREA...COULD STILL SEE SOME SCATTERED SHOWERS INTO MONDAY
EVENING...BUT RAINFALL AMOUNTS FROM THESE SHOWERS WILL BE LIMITED.

TEMPERATURES WILL BE SOMEWHAT TRICKY TODAY...AS ANY BREAKS IN
CLOUDS MAY ALLOW TEMPERATURES TO SNEAK INTO THE LOWER 80S. BEHIND
THE FRONT...CLOUDS WILL HOLD TEMPERATURES DOWN ON MONDAY AND
TUESDAY...PROVIDING A COUPLE OF DAYS OF BELOW NORMAL TEMPERATURES. 35

&&

.LONG TERM...

UPPER TROF AXIS WILL CLEAR THE AREA ON WEDNESDAY...WITH WEST-
NORTHWEST FLOW THE REMAINDER OF THE WEEK INTO THE WEEKEND. A
SYSTEM MOVING THROUGH THE GREAT LAKES WILL PUSH A FRONT THROUGH
THE AREA NEXT WEEKEND...BUT WILL HAVE LITTLE OR NO MOISTURE TO
WORK WITH. WILL KEEP FORECAST DRY THROUGH NEXT WEEKEND. AFTER A
COOL START WEDNESDAY MORNING...TEMPERATURES WILL AVERAGE 3-5
DEGREES ABOVE NORMAL UNTIL THE FRONTAL PASSAGE. 35

&&

.AVIATION...

MVFR TO IFR CONDITIONS WILL PREVAIL THROUGHOUT THE FCST DUE TO
CEILINGS AND OCCASIONAL PERIODS OF RAIN/CONVECTION. SOUTHERLY
WINDS WILL ALSO INCREASE DURING THE DAY AS AN AREA OF LOW
PRESSURE APPROACHES AND MOVES ACROSS SOUTH LOUISIANA. SOME DRIER
AIR WILL LIKELY BEGIN TO WORK INTO THE REGION LATE THIS AFTERNOON
AND EVENING RESULTING IN DIMINISHING RAIN COVERAGE AT THAT TIME.
/11/

&&

.MARINE...

WINDS ARE ALREADY ON THE WAY UP WITH SUSTAINED WINDS NEAR 15 KTS
OVER THE COASTAL WATERS WEST OF THE MOUTH OF THE MS RIVER. AS THE
SFC LOW OVER SERN TX CONTINUES TO MOVE TO THE ENE THROUGH THE SWRN
LA AND INTO CNTRL MS AND DEEPEN...WINDS WILL CONTINUE TO RAMP UP
AND SCY CONDITIONS WILL DEVELOP LATE THIS MORNING. WINDS WILL
BECOME SUSTAINED AT 25 KTS OUT OF THE SOUTH WEST OF THE MS RIVER
BEFORE NOON AND THEN EXPAND EAST OVER MUCH OF THE WATERS ALONG
WITH THE LAKES AND SOUNDS THIS AFTN. AS THE SFC LOW CONTINUES TO
MOVE OFF TO THE ENE AND THEN NE WINDS WILL SHIFT OUT OF THE W AND
THEN NW. SCY CONDITIONS WILL LIKELY PERSIST THROUGH THE DAY AND
NIGHT MON AND FINALLY BY TUE THE PRESSURE GRADIENT WILL FINALLY
RELAX AND WINDS SHOULD DROP BELOW 20 KTS. /CAB/

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...HURRICANE ISAAC RECOVERY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  62  72  54 /  90  60  30  10
BTR  83  64  75  55 /  90  50  20  10
ASD  83  69  76  58 /  90  60  30  20
MSY  84  68  76  60 /  90  60  20  20
GPT  82  71  77  59 /  90  70  30  20
PQL  83  72  78  60 /  90  70  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Sep 30, 4:17 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 AM CDT SUN SEP 30 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-010100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
417 AM CDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH
THIS EVENING. A FEW STORMS MAY BRIEFLY BECOME STRONG TO SEVERE
WITH DAMAGING WINDS...AND A BRIEF ISOLATED TORNADO CANNOT BE RULED
OUT. HOWEVER...THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND
OCCASIONAL LIGHTNING STRIKES.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. PERSISTENT
RAINFALL MAY TOTAL 2 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS AND
FLASH FLOODING POSSIBLE. A FEW AREAS THAT RECEIVE PERSISTENT OR
REPEAT HEAVY RAINFALL COULD EXPERIENCE URBAN FLOODING OF STREETS
AND LOW LYING...POORLY DRAINED AREAS...AND ELEVATED LEVELS ON
DRAINAGE CANALS...BAYOUS...SMALL STREAMS AND CREEKS. SEVERAL
STREAMS IN ST. TAMMANY PARISH AND PEARL RIVER COUNTY HAVE REACHED
FLOOD STAGE THIS MORNING FROM HEAVY RAINFALL SATURDAY EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT OVER ALL COASTAL WATERS AND
TIDAL LAKES TODAY AND TONIGHT FOR WINDS OF 20 TO 25 KNOTS.

TIDES ARE EXPECTED TO INCREASE TO ONE HALF TO ONE FOOT ABOVE
NORMAL SUNDAY INTO EARLY MONDAY DUE TO STRONG SOUTH
WINDS...PARTICULARLY ALONG SOUTH FACING SHORES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES WILL BE IN EFFECT MONDAY FOR ALL COASTAL
WATERS AND TIDAL LAKES FOR 20 TO 25 KNOT WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EMERGENCY
MANAGERS ARE ENCOURAGED TO MONITOR THE WEATHER FOR LOCALIZED
FLOOD POTENTIAL DUE TO PERSISTENT RAINS AND ELEVATED TIDES. THERE
IS AN INCREASED POTENTIAL FOR LOCAL FLOODING IN AREAS WHERE WATER
REMAINS FROM HURRICANE ISAAC.

In the hours before

Special weather statement, Sep 30, 3:57 AM CDT, 39 minutes before
LAZ048-050-301000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 AM CDT SUN SEP 30 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING EAST BATON ROUGE
PARISH...LIVINGSTON PARISH...

AT 350 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PORT ALLEN...OR ABOUT 4 MILES SOUTHWEST OF
BATON ROUGE...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS SHOWING SOME ROTATION AND IF THE ROTATION BECOMES
STRONGER AND PERSISTENT A TORNADO WARNING MAY BE NEEDED.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATON
ROUGE...BATON ROUGE AIRPORT...GREENWELL SPRING AND WATSON

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:54 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Washington3 hr
Sep 29, 10:19 PM CDTRiver Flood WarningLIXSaint Tammany45 hr
Sep 29, 11:56 PM CDTRiver Flood WarningLIXSaint Tammany19 hr
Sep 30, 4:18 AM CDTSpecial Marine WarningLIX57 min
Sep 30, 5:28 AM CDTSpecial Marine WarningLIX92 min
Sep 30, 8:35 AM CDTSpecial Marine WarningLIX55 min
Sep 30, 8:55 AM CDTRiver Flood WarningLIXSaint Tammany4 days
Sep 30, 1:20 PM CDTSpecial Marine WarningLIX55 min
Sep 30, 1:47 PM CDTSpecial Marine WarningLIX28 min
Sep 30, 1:51 PM CDTTornado WarningLIXWest Feliciana24 min
Sep 30, 3:15 PM CDTSpecial Marine WarningLIX60 min
Sep 30, 5:03 PM CDTSpecial Marine WarningLIX57 min
Sep 30, 5:37 PM CDTTornado WarningLIXOrleans, Saint Tammany38 min
Sep 30, 6:00 PM CDTSpecial Marine WarningLIX45 min
Sep 30, 6:45 PM CDTSpecial Marine WarningLIX60 min
Sep 30, 6:52 PM CDTSpecial Marine WarningLIX38 min

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.